{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,3]],"date-time":"2025-10-03T12:54:52Z","timestamp":1759496092714,"version":"3.40.4"},"reference-count":18,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,9,12]]},"abstract":"<jats:p>We present a case report of an early-onset drug reaction with eosinophilia and systemic symptoms (DRESS syndrome) induced by vemurafenib (BRAF inhibitor) in a middle-age man affected by a metastatic, BRAF mutant melanoma who was started on first-line metastatic treatment with vemurafenib and cobimetinib.<\/jats:p><jats:p>After initiating the treatment, the patient presented an extensive cutaneous rash with eosinophilia and renal impairment. Due the constellation of signs and symptoms, a diagnosis of DRESS syndrome was made which strongly contraindicated the reintroduction of vemurafenib due to its hypersensibility reaction. Thus, vemurafenib was stopped immediately, and we started corticoid treatment with clinical improvement.<\/jats:p><jats:p>Due to the contraindication to start vemurafenib again, after multidisciplinary view of the case and having balanced the risks and benefits, we successfully performed a switch to another BRAF inhibitor in a progressively ascending pattern, without any skin toxicity and with a good response of the metastatic melanoma.<\/jats:p>","DOI":"10.1136\/bcr-2018-224379","type":"journal-article","created":{"date-parts":[[2018,10,1]],"date-time":"2018-10-01T05:05:18Z","timestamp":1538370318000},"page":"bcr-2018-224379","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":15,"title":["DRESS syndrome due to vemurafenib treatment: switching BRAF inhibitor to solve a big problem"],"prefix":"10.1136","volume":"2018","author":[{"given":"Javier","family":"Ros","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Eva","family":"Mu\u00f1oz-Couselo","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,9,30]]},"reference":[{"doi-asserted-by":"publisher","key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.1","DOI":"10.1016\/j.jbspin.2013.05.002"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.2","doi-asserted-by":"crossref","first-page":"198","DOI":"10.1016\/S1665-2681(19)31663-1","article-title":"Severe acute hepatitis in the DRESS syndrome: Report of two cases","volume":"9","author":"Lens","year":"2010","journal-title":"Ann Hepatol"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.3","doi-asserted-by":"crossref","first-page":"271","DOI":"10.1097\/CMR.0000000000000326","article-title":"Checkpoint inhibitor-associated drug reaction with eosinophilia and systemic symptom syndrome","volume":"27","author":"Mirza","year":"2017","journal-title":"Melanoma Res"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.4","doi-asserted-by":"crossref","first-page":"1242","DOI":"10.1001\/jamadermatol.2013.5278","article-title":"Vemurafenib-induced DRESS","volume":"149","author":"Wenk","year":"2013","journal-title":"JAMA Dermatol"},{"doi-asserted-by":"publisher","key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.5","DOI":"10.1158\/2326-6066.CIR-13-0092"},{"doi-asserted-by":"publisher","key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.6","DOI":"10.1016\/j.amjmed.2011.01.017"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.7","first-page":"577","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): a complex interaction of drugs, viruses and the immune system","volume":"14","author":"Criado","year":"2012","journal-title":"Isr Med Assoc J"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.8","doi-asserted-by":"crossref","first-page":"46","DOI":"10.1126\/scitranslmed.3001116","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): a multiorgan antiviral T cell response","volume":"2","author":"Picard","year":"2010","journal-title":"Sci Transl Med"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.9","doi-asserted-by":"crossref","first-page":"126","DOI":"10.1159\/000439272","article-title":"Early-onset vemurafenib-induced DRESS Syndrome","volume":"232","author":"Munch","year":"2016","journal-title":"Dermatology"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.10","doi-asserted-by":"crossref","first-page":"227","DOI":"10.1590\/1806-9282.62.03.227","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS syndrome)","volume":"62","author":"Silva","year":"2016","journal-title":"Rev Assoc Med Bras"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.11","doi-asserted-by":"crossref","first-page":"1454","DOI":"10.1111\/bjd.13522","article-title":"Successful switch to dabrafenib after vemurafenib-induced toxic epidermal necrolysis","volume":"172","author":"Jeudy","year":"2015","journal-title":"Br J Dermatol"},{"doi-asserted-by":"publisher","key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.12","DOI":"10.1097\/CMR.0b013e3283573437"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.13","doi-asserted-by":"crossref","first-page":"1259","DOI":"10.2147\/CMAR.S163391","article-title":"Severe cutaneous adverse reactions induced by targeted anticancer therapies and immunotherapies","volume":"10","author":"Chen","year":"2018","journal-title":"Cancer Manag Res"},{"doi-asserted-by":"publisher","key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.14","DOI":"10.1056\/NEJMoa1002011"},{"doi-asserted-by":"publisher","key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.15","DOI":"10.1056\/NEJMoa1103782"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.16","doi-asserted-by":"crossref","first-page":"178","DOI":"10.1111\/jdv.12685","article-title":"Severe cutaneous adverse reaction associated with vemurafenib: DRESS, AGEP or overlap reaction?","volume":"30","author":"Gey","year":"2016","journal-title":"J Eur Acad Dermatol Venereol"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.17","doi-asserted-by":"crossref","first-page":"250","DOI":"10.1111\/jdv.13443","article-title":"Profile of vemurafenib-induced severe skin toxicities","volume":"30","author":"Peuvrel","year":"2016","journal-title":"J Eur Acad Dermatol Venereol"},{"key":"2025042706261314000_2018.sep29_1.bcr-2018-224379.18","doi-asserted-by":"crossref","first-page":"78","DOI":"10.1001\/jamadermatol.2014.3207","article-title":"MEK inhibitor-induced dusky erythema: characteristic drug hypersensitivity manifestation in 3 patients","volume":"151","author":"Patel","year":"2015","journal-title":"JAMA Dermatol"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-224379","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T13:26:20Z","timestamp":1745760380000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-224379"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,9,30]]},"references-count":18,"alternative-id":["10.1136\/bcr-2018-224379"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-224379","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2018,9,30]]}}}